Recent Topics
Can Alcohol damage your sleeve?
Sarah R. · 1 replies · 155 views
R/A and VSG surgery
stormymunday · 0 replies · 137 views
Diastolic heart failure
Julie S. · 0 replies · 171 views
Methotrexate Safe?
hotairpeg · 1 replies · 270 views
Arthritis and weight loss
epre361706 · 4 replies · 535 views
Most Active
Can Alcohol damage your sleeve?
Sarah R. · 1 replies · 155 views
Diastolic heart failure
Julie S. · 0 replies · 171 views
R/A and VSG surgery
stormymunday · 0 replies · 137 views

Steroids for RA causing weight gain after RNY???

JennLFin
on 7/2/07 6:57 am - Harleysville, PA
I am almost 6 months out from RNY. I have RA. My dr recently started me on Methotrexate and Remicade for my RA, as nothing else has worked. Before they give you the Remicade, they give you steroids to minimize any side effects. On the plus side, my pain is gone, and I feel the best I have in years. On the downside, I have only lost 8 lbs in the past 2 months. I am following my program, so its got to be the steroids! Anyone else have this problem?? I told my Dr I dont want the steroids anymore. I will take my chances with the hot flashes!


I am beautiful, no matter what they say, words cant bring me down
I am beautiful, in every single way, words cant bring me down.
heathermc57
on 7/5/07 5:39 am - Warner Robins, GA
Hi Jenn, Although I haven't had my RNY yet....I do have RA.  And I had a horrible time with my weight when they initially diagnosed me and put me on steroids.  I have been on methotrexate for a couple of years now with no side effects.  But I hear a lot of people can't tolerate it.  Anyway, I absolutly refuse to ever take steroids again, it made me gain weight & made my face more round....yes, they make you feel great....but I just don't think it's worth it....I'd rather deal with the pain. Heather
Kimmieklassics
on 7/11/07 6:14 am - CO
Be careful with the steriods I gained 150 pounds from Steroids and methotrexate in about a year.....(so I had the WLS June 4th of this year) I have had RA for 25 years. If you take the methotrexate you must take folic acid and Vit b-6 as well- you must have lab work done constantly to make sure your liver is not affected. Methotrexate is chemo- good luck Myself I am praying for remission again!   Kim Live Simply, Love Generously, Care Deeply, Speak Kindly, Leave The Rest To God
exactly150
on 8/7/07 2:25 am
I, too, have gained a substantial amount of weight because of steroids.  I was diagnosed with RA a year and a half ago.  I finally found a treatment that is tremendously successful, and now I take no more steroids.  I did lots of research on Minocin therapy.  Minocin is a simple antibiotic.  I read the book "The arthritis breakthrough" by Dr. Thomas McPHerson Brown.   It has been nothing less than a miracle.  I am off all other meds entirely, and am looking forward to WLS to help me lose this weight that was gained due to previous treatment. Good Luck,   Deb
kellyanne
on 3/22/08 12:44 pm - Lumberton, NJ
Steroids do cause weight gain, that's just a fact...I go on them but only for high dose short courses in order to control a flare.  I am taking MTX and Humira currently....I am feeling very unwell today, I am having a bad reaction to the methrexate.  Ever since I injected I have been experieincing severe lower adbominal cramping..The area around my navel is distenended and so tender, I can't have my sweats rolled down..If I press on the area, it seems to set off intense pain..I called the doc who prescribed an antispasmodic called Bentyl....I am having some relieve....The constant cramping is down to a wave of severe cramping every hour or so, I am still quite nauseated and my whole abdomen feels like I have been doing crunches for hours. I know this is not my appendix or a gynecological problem, I can hear my intestines rumbling....I hate My Rheumatoid condition, but the weight loss had seriously relieved some of my joint pain.  I was using a wheel chair until about six months after my WLS surgery....
fracturedfairysp
on 2/26/09 11:51 am
I too have severe arthritis.  and am on methotrexate (injections) and Enbrel.  I just had another dose pack of steroids.  I've put back on 30 pounds in the last 3 three years-mostly this past year after going on Enbrel.  I'm changing to Remicade after insurance OK.  But I totally get that it's a struggle for us.  It's difficult enough to stay at maintained wt loss but putting it back of is hard.  Part of it -for me is the meds and the other is increased appetite from meds and increase in pain makes me want to eat.
When the docs convinced me to have the wt loss surgery they said it would decrease my pain.  Not for me, mine went up exponetially with each month passing by.  I have a suspicion it's lack of Vit D.  As I became less able to absorb it my pain grew worse.  I've been on presciption vit. D but has not helped much or gotten to normal levels BUT-I could feel a slight reduction of pain.
Steroids is how I gained the weight before I had wt. loss surgery.  If anyone finds anything that works let me know.  BUT do check out your Vit D-it dows make a difference in some of the pain.
peggy
alice T.
on 8/3/09 9:59 am - kansas city, MO
I assume the steroid problems apply to the injections as well.  I have lots of back and neck pain and after this last one do feel like I can eat anything not nailed down.  I hate that.